MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE
Model Number P30P-001X01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump, (b)(6), was in use on the patient from (b)(6) 2023 until (b)(6) 2023.We have reviewed the production records of the excor blood pump, s/n (b)(6).T his pump was produced according to our specification.The site did not report ldh values until (b)(6) 2023.After reviewing these values, it was determined that this event should be reportable since ldh levels are more than 2.5 times the upper acceptable range for this patient.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted bhi clinical affairs on (b)(6) 2023 to report a "squeaking pump".According to the site, the squeaking sound was intermittent, and resolved when light pressure was applied to the outflow valve.The pump continues to function as expected, with complete filling and ejection.A video of the pump was provided by the site, which demonstrated the complaint.No current hemolysis lab values were available but were requested by bhi.Since the site did not report any adverse impact to patient associated purported abnormality at the time of the event, it was determined as not reportable.The site contacted bhi clinical affairs again on (b)(6) 2023, to report an increase in the "squeaking noise" of the pump.They also stated it sounded like the pump had an "increase in friction." photos and videos of the pump were obtained.The site also reported that the patient had an increased ldh (but did not report an exact value), and after reviewing the photos & videos provided by the site, berlin heart recommended pump change.The site changed the pump on (b)(6) 2023.However, site did not report ldh values until (b)(6) 2023.After reviewing these values, it was determined that this event should be reportable since ldh levels are more than 2.5 times the upper acceptable range for this patient.

Brand Name
BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
MDR Report Key16883684
Report Number3008454189-2023-00007
Device Sequence Number5829958
Product Code DSQ
UDI-Device Identifier04260090040126
UDI-Public04260090040126
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2023
Report Date (Section F) 05/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberP30P-001X01
Device Catalogue NumberP30P-001X01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/04/2023
Device Age43 MO
Event Location Hospital
Date Report to Manufacturer04/04/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/07/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 MO
Patient SexFemale
Patient Weight10 KG
Date Report Sent to FDA05/07/2023